Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 27, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Aug 19, 2004, 4:03 PM CDT for Freestone County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2004, 4:03 PM CDT (21:03 UTC)
- Expired
- Aug 19, 2004, 4:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Freestone County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 150 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 192103
TORFTW
TXC161-192145-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CDT THU AUG 19 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
FREESTONE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 445 PM CDT
* AT 402 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 3
MILES NORTHWEST OF TEAGUE...MOVING SOUTHEAST AT 30 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
TEAGUE AROUND 410 PM CDT
OTHER LOCATIONS IN THE WARNING INCLUDE FAIRFIELD.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A REINFORCED BUILDING. AS
A LAST RESORT...LIE FLAT IN A DITCH OR LOW SPOT AND COVER YOUR HEAD.
LAT...LON 3149 9615 3155 9630 3161 9633 3164 9635
3179 9628 3176 9622 3176 9617 3173 9611
3166 9579 3162 9579
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Aug 19, 3:04 PM CDT, 59 minutes earlier.
Area forecast discussion, Aug 19, 3:04 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 304 PM CDT THU AUG 19 2004 .DISCUSSION... SHORT TERM...UPPER DISTURBANCE NOW MOVING ACROSS AREA EXPECTED TO MOVE TO NORTHEAST THIS EVENING. SECOND UPPER DISTURBANCE EXPECTED TO MOVE ACROSS AREA TOMORROW...BEGINNING TOMORROW MORNING. 12Z RUN HAS BIG CHANGE ON FRONT...NEVER BRINGS DRIER AIR INTO NORTH TEXAS BUT STALLS IT ALONG THE RED RIVER COUNTIES. MODELS ARE ALSO SPLIT ON PRECIP. GFS/NGM PREFER FRIDAY PRECIP ACROSS NORTHERN HALF OF CWA AND ETA/MESOETA BRING PRECIP ACROSS SOUTHERN HALF...THUS UNCERTAINTY IN TOMORROW POPS. TEMPS WILL REMAIN RELATIVELY COOL FOR THIS TIME OF YEAR WITH HIGHS IN THE MID TO UPPER 80S TOMORROW AND LOWS IN THE LOW 70S. 60S WOULD NOT BE OUT OF THE QUESTION IF THE SKIES CLEAR...BUT I DO NOT EXPECT MUCH CLEARING. OVER THE WEEKEND...UPPER DISTURBANCES CONTINUE TO MOVE ACROSS AREA BUT TIMING IS LESS CERTAIN. IT STILL SEEMS THAT I CANNOT RULE OUT PRECIP...SATURDAY SEEMS LIKE CHANCE POPS STARTING IN EAST AND SPREADING WEST. SUNDAY POPS ARE SLIGHT SOUTH AND CHANCE NORTH. BY MONDAY RIDGE TRIES TO BUILD IN FROM THE WEST AND PRECIP CHANCES ARE LOW TO NIL WITH A BIT OF WARMING TO MID 90S FOR HIGHS AND MID 70S FOR LOWS. RIGHT NOW THIS LOOKS LIKE IT WILL LAST THROUGH WEDNESDAY. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 73 87 75 89 / 60 60 40 40 WACO, TX 74 91 75 94 / 50 50 50 40 PARIS, TX 70 85 73 88 / 80 60 40 40 DENTON, TX 72 86 73 89 / 60 60 40 40 MCKINNEY, TX 72 86 73 89 / 60 60 40 40 DALLAS, TX 73 87 75 89 / 60 60 40 40 TERRELL, TX 72 87 75 89 / 60 50 40 40 CORSICANA, TX 73 89 75 92 / 60 50 50 40 TEMPLE, TX 74 91 74 94 / 50 50 50 40 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 84
Hazardous weather outlook, Aug 19, 3:05 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 305 PM CDT THU AUG 19 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-200900- ANDERSON TX-BELL TX-BOSQUE TX-COLLIN TX-COMANCHE TX-COOKE TX- CORYELL TX-DALLAS TX-DELTA TX-DENTON TX-EASTLAND TX-ELLIS TX- ERATH TX-FALLS TX-FANNIN TX-FREESTONE TX-GRAYSON TX-HAMILTON TX- HENDERSON TX-HILL TX-HOOD TX-HOPKINS TX-HUNT TX-JACK TX-JOHNSON TX- KAUFMAN TX-LAMAR TX-LAMPASAS TX-LEON TX-LIMESTONE TX-MCLENNAN TX- MILAM TX-MILLS TX-MONTAGUE TX-NAVARRO TX-PALO PINTO TX-PARKER TX- RAINS TX-ROBERTSON TX-ROCKWALL TX-SOMERVELL TX-STEPHENS TX- TARRANT TX-VAN ZANDT TX-WISE TX-YOUNG TX- 250 PM CDT THU AUG 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT...MAINLY EAST OF A BOWIE...FORT WORTH...HILLSBORO...FRANKLIN LINE. SCATTERED THUNDERSTORMS WILL OCCUR WEST OF THIS LINE. TONIGHTS STORMS WILL PRODUCE LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. DAMAGING WINDS AND SMALL HAIL ARE POSSIBLE THROUGH MID EVENING. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH MONDAY...AS A STATIONARY FRONT REMAINS NEAR OR IMMEDIATELY SOUTH OF THE RED RIVER. HEAVY RAINFALL...GUSTY WINDS...AND LIGHTNING WILL BE THE MAIN THREATS WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING...IN THE PATH OF THE STRONGEST STORMS.
In the hours before
Special weather statement, Aug 19, 11:39 AM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1139 AM CDT THU AUG 19 2004 TXZ103-118-191800- DENTON-TARRANT- 1139 AM CDT THU AUG 19 2004 ...SIGNIFICANT WEATHER UPDATE... AT 1138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN AREA OF MODERATE TO HEAVY RAINFALL OVER MUCH OF TARRANT COUNTY...AND OVER SOUTHERN DENTON COUNTY. MOVEMENT WAS NORTHEAST AT 35 MPH. THIS RAIN AREA IS NOT AS STRONG AS THE THUNDERSTORMS WHICH AFFECTED TARRANT AND DENTON COUNTIES EARLIER. HOWEVER...AN ADDITIONAL 3/4 INCH OF RAIN IS POSSIBLE. THIS RAINFALL MAY AGGRAVATE ANY LINGERING FLOODING OF INTERSECTIONS AND LOW-LYING AREAS. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 19, 11:50 AM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1150 AM CDT THU AUG 19 2004 TXZ144-191730- BOSQUE- 1150 AM CDT THU AUG 19 2004 ...SIGNIFICANT WEATHER UPDATE... AT 1150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF MERIDIAN...MOVING NORTHEAST AT 25 MPH. MORGAN AND WALNUT SPRINGS ARE IN THE PATH OF THIS STORM. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 19, 12:46 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1246 PM CDT THU AUG 19 2004 TXZ133-145-191845- HILL-JOHNSON- 1246 PM CDT THU AUG 19 2004 ...SIGNIFICANT WEATHER UPDATE FOR HILL AND JOHNSON COUNTIES... AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 15 MILES SOUTH OF CLEBURNE...MOVING NORTHEAST AT 15 MPH. ALVARADO...GRANDVIEW AND VENUS ARE IN THE PATH OF THIS STORM. VERY HEAVY RAIN AND WIND GUSTS OF 30 TO 40 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 19, 2:27 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 227 PM CDT THU AUG 19 2004 TXZ146-192030- NAVARRO- 227 PM CDT THU AUG 19 2004 ...SIGNIFICANT WEATHER UPDATE... AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BLOOMING GROVE...MOVING EAST AT 20 MPH. BLOOMING GROVE...CORSICANA...DAWSON AND KERENS ARE IN THE PATH OF THIS STORM. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Aug 19, 2:44 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 244 PM CDT THU AUG 19 2004 TXZ121-192045- KAUFMAN- 244 PM CDT THU AUG 19 2004 ...SIGNIFICANT WEATHER UPDATE... AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ROSSER...MOVING NORTHEAST AT 30 MPH. CRANDALL...FORNEY...KAUFMAN...KEMP AND TERRELL ARE IN THE PATH OF THIS STORM. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREA SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 19, 3:28 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 328 PM CDT THU AUG 19 2004 TXZ122-192130- VAN ZANDT- 328 PM CDT THU AUG 19 2004 ...SIGNIFICANT WEATHER UPDATE... AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF EDGEWOOD TO 9 MILES NORTHEAST OF KEMP TO 3 MILES NORTHWEST OF MABANK...MOVING EAST AT 30 MPH. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS LINE OF STORMS AS IT MOVES ACROSS VAN ZANDT COUNTY. CANTON...EDGEWOOD...GRAND SALINE...VAN AND WILLS POINT ARE IN THE PATH OF THIS LINE OF STORMS.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 6:18 AM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Aug 19, 6:53 AM CDT | Flash Flood Warning | FWD | Denton | 2 hr |
| Aug 19, 1:38 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill | 67 min |
| Aug 19, 1:41 PM CDT | Flash Flood Warning | FWD | Comanche, Hamilton, Mills | 3 hr |
| Aug 19, 1:54 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Aug 19, 2:05 PM CDT | Flash Flood Warning | FWD | Ellis | 115 min |
| Aug 19, 3:04 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 41 min |
| Aug 19, 3:25 PM CDT | Flash Flood Warning | FWD | Navarro | 3 hr |
| Aug 19, 4:45 PM CDT | Flash Flood Warning | FWD | Comanche, Hamilton, Mills | 2 hr |
| Aug 19, 4:55 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| Aug 19, 5:43 PM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| Aug 19, 6:50 PM CDT | Flash Flood Warning | FWD | Mills | 115 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.